Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this areal flood warning at Jul 7, 2021, 4:33 AM EDT for Dixie County, Lafayette County, Taylor County, Florida. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 4:33 AM EDT (08:33 UTC)
- Expired
- Jul 7, 2021, 4:30 PM EDT
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dixie County, FL, Lafayette County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 116 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 10:20 AM EDT | FLASH FLOOD | Steinhatchee, FL | TAYLOR COUNTY EM REPORTED FLASH FLOODING, WITH WATER APPROACHING A FEW HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WGUS42 KTAE 070833
FLWTAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
433 AM EDT Wed Jul 7 2021
FLC029-067-123-072030-
/O.NEW.KTAE.FA.W.0001.210707T0833Z-210707T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dixie FL-Lafayette FL-Taylor FL-
433 AM EDT Wed Jul 7 2021
The National Weather Service in Tallahassee has issued a
* Flood Warning for...
Dixie County in Big Bend Florida...
Lafayette County in Big Bend Florida...
Taylor County in Big Bend Florida...
* Until 430 PM EDT Wednesday.
* At 433 AM EDT, Doppler radar indicated heavy rain bands from Elsa
moving into the area. Flooding is expected to develop this morning
in the warned area with this heavy rain falling on top of already
saturated grounds.
* Some locations that will experience flooding include...
Mayo, Steinhatchee, Cross City, Perry, Horseshoe Point, Suwannee,
Horseshoe Beach, Clara, Tennille, Cooks Hammock, Salem, Hines,
Jonesboro, Carbur, Jena, San Pedro Junction, Howell Place, Athena,
Shamrock and Blue Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3030 8369 3030 8347 3026 8347 3026 8325
3011 8322 3008 8307 2996 8293 2989 8292
2989 8288 2976 8295 2962 8297 2959 8295
2959 8294 2935 8306 2929 8318 2949 8342
2965 8344 2969 8357 2991 8371
$$
42-DVDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 7, 1:12 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 7, 1:12 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
112 AM EDT Wed Jul 7 2021
.AVIATION...
[Through 06Z Thursday]
VFR cigs at most of our TAF sites currently. Ceilings will begin
to fall overnight to MVFR at all sites by mid-morning as showers
and thunderstorms begin to move in. VLD and ABY will likely drop
to IFR cigs during the afternoon and evening as Elsa makes its way
inland. Tropical storm force wind gusts are possible at the VLD
terminal Wednesday afternoon.
&&
.PREV DISCUSSION [646 PM EDT]...
.NEAR TERM [Through Wednesday]...
Tropical Storm Elsa will move northward roughly paralleling the west
coast of Florida overnight and is expected to strengthen into a
minimal hurricane before making landfall over or near Dixie County
early Wednesday morning.
The following are a few changes that were made on the latest
advisory: coastal Dixie County has been upgraded from a hurricane
watch to hurricane warning, all inland counties that were previously
under a tropical storm watch have been elevated to a tropical storm
warning with the exception of inland Franklin County where the
tropical storm watch was dropped. Lanier county, GA is now under
a tropical storm warning.
Tropical storm force winds could cause downed tree limbs, power
outages, and loose items blown around. A Storm Surge of around 3
to 5 feet will be possible across Apalachee Bay but will remain
heavily dependent on any track and intensity changes.
Some flooding is possible across the eastern third of the area,
mainly due to a combination of already saturated soils, scattered
pockets of heavy rainfall this afternoon, and the additional
rainfall from Elsa tonight into Wednesday. A flood watch is in
effect for areas just east of Albany and Tallahassee through
Wednesday.
An isolated tornado or two will also be possible across the far
southeast Big Bend late tonight into Wednesday.
For additional details on the threats and impacts, visit
http://www.weather.gov/srh/tropical?office=tae
.SHORT TERM [Wednesday Night through Thursday Night]...
The remnants of Elsa will be exiting to our northeast Wednesday
night with light west to southwest low level winds prevailing in
it's wake underneath southern US troughing. Rain chances will be
much less compared to what we observed with Elsa, but with
unsettled conditions beneath the trough, and plenty of available
moisture, scattered to widespread showers and storms are expected
again. The highest chances will be across our AL and GA zones
closer to the base of the trough.
Highs Thursday in the mid to upper 80s with lows both night in the
lower 70s.
.LONG TERM [Friday Through Tuesday]...
An upper level ridge will gradually build westward into the
southeast corner of the CONUS over the weekend into early next week.
However, there is still sufficient low to mid level moisture around
to keep a chance (30-50%) for diurnal showers and storms through the
extended period. Min and max temps will be near seasonal levels
(lows lower 70s, highs lower 90s).
.MARINE...
Tropical Storm Elsa was moving slowly northward off the southwest
coast of Florida this Tuesday afternoon. The official forecast calls
for Elsa to track roughly parallel to the west coast of FL and
intensify to a minimal hurricane before making landfall somewhere
along the southeast Big Bend coast early Wednesday morning. Long-
period swells arrive in advance of Elsa, which should lead to high
seas across much of waters by tonight.
A Hurricane Warning is now in effect for the waters offshore of
Dixie county. A Tropical Storm warning remains in effect for
Apalachee Bay. Mariners over our western waters should also closely
monitor the progress of Elsa, and expect rough seas, gusty winds,
occasional heavy rain, and thunderstorms. Conditions look to improve
on Thursday.
.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days with wet conditions in place.
.HYDROLOGY...
Antecedent conditions have been especially wet across the entire
region with some localized rainfall totals in the last 3 days
exceeding 6 inches. Area rivers are running above normal for this
time of year, but most are just below action stage.
Heaviest rains with Elsa will mainly be along the east side of the
track. Elsa is expected to make landfall over or near Dixie County
Wednesday morning. Given that Elsa will be moving forward at a
moderate pace, rainfall amounts of 2-4 inches with isolated
amounts up to 6 inches are expected. These amounts occurring over
already wet conditions in the Southeast Florida Big Bend could
lead to localized flooding. Additionally if these heavier amounts
fall into the Withlacoochee Basin in South Georgia, minor river
flooding could occur in this basin upstream of the confluence with
the Suwannee River.
Longer term, depending on the exact placement of the heaviest rains,
only modest rises would be possible on the Suwannee River, though
this system does not appear to have enough rainfall to generate
water levels above minor flood stage on the mainstem Suwannee.
For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
However, users are reminded that the river forecasts only include
the first 48 hours of rainfall. Thus, the river forecasts will not
include the forecast rainfall for the mid-week system.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 82 72 87 75 87 / 80 40 50 20 50
Panama City 85 76 86 77 86 / 60 30 50 20 50
Dothan 85 72 86 73 86 / 60 40 70 30 60
Albany 84 72 87 74 88 / 80 60 70 30 60
Valdosta 81 72 86 74 88 / 100 70 70 30 50
Cross City 81 74 87 76 88 / 100 70 50 10 50
Apalachicola 83 76 85 78 85 / 60 40 50 10 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for Coastal Dixie-Coastal
Jefferson-Coastal Taylor-Inland Dixie-Inland Jefferson-
Inland Taylor-Lafayette-Madison.
Tropical Storm Warning for Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Inland Dixie-Inland Jefferson-Inland Taylor-
Lafayette-Madison.
Storm Surge Watch for Coastal Jefferson-Coastal Wakulla.
Storm Surge Warning for Coastal Dixie-Coastal Taylor.
Hurricane Warning for Coastal Dixie.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flood Watch through this evening for Ben Hill-Berrien-Brooks-
Colquitt-Cook-Irwin-Lanier-Lowndes-Thomas-Tift-Turner-Worth.
Tropical Storm Warning for Brooks-Lanier-Lowndes.
AL...None.
GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm.
Hurricane Warning for Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM.
Small Craft Advisory until 1 PM CDT this afternoon for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Montgomery
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...Barry/DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:51 PM EDT | Special Marine Warning | TAE | 54 min | |
| Jul 6, 9:52 PM EDT | Special Weather Statement | TAE | Bay, Calhoun, Washington | 53 min |
| Jul 7, 9:43 AM EDT | Flash Flood Warning | TAE | Dixie, Taylor | 4 hr |
| Jul 7, 11:27 AM EDT | Special Weather Statement | TAE | Jackson | 63 min |
| Jul 7, 11:59 AM EDT | Flash Flood Warning | TAE | Lafayette, Madison, Taylor | 4 hr |
| Jul 7, 1:43 PM EDT | Flash Flood Warning | TAE | Madison | 5 hr |
| Jul 7, 4:27 PM EDT | Areal Flood Warning | TAE | Dixie, Jefferson, Lafayette, Madison, Taylor | 6 hr |
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.